Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

   
 
 

 

Operators with singular continuous spectrum, V. Sparse potentials


Authors: B. Simon and G. Stolz
Journal: Proc. Amer. Math. Soc. 124 (1996), 2073-2080
MSC (1991): Primary 34L40, 34B24
DOI: https://doi.org/10.1090/S0002-9939-96-03465-X
MathSciNet review: 1342046
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: By presenting simple theorems for the absence of positive eigenvalues for certain one-dimensional Schrödinger operators, we are able to construct explicit potentials which yield purely singular continuous spectrum.


References [Enhancements On Off] (What's this?)

  • [1] R. del Rio, S. Jitomirskaya, Y. Last, and B. Simon, Operators with singular continuous spectrum, IV. Hausdorff dimension, rank one perturbations, and localization, preprint.
  • [2] R. del Rio, S. Jitomirskaya, N. Makarov, and B. Simon, Singular spectrum is generic, Bull. Amer. Math. Soc. 31 (1994), 208--212. MR 95a:47015
  • [3] R. del Rio, N. Makarov, and B. Simon, Operators with singular continuous spectrum, II. Rank one operators, Commun. Math. Phys. 165 (1994), 59--67. CMP 95:02
  • [4] R. del Rio, B. Simon, and G. Stolz, Stability of spectral types for Sturm-Liouville operators, Math. Research Lett. 1 (1994), 437--450. CMP 95:03
  • [5] A. Gordon, S. Molchanov, and B. Tsagani, Spectral theory for one-dimensional Schrödinger operators with strongly fluctuating potentials, Funct. Anal. Appl. 25 (1992), 236--238. MR 93a:34097
  • [6] A. Hof, O. Knill, and B. Simon, Singular continuous spectrum for palindromic Schrödinger operators, Commun. Math. Phys. 174 (1995), 149--159.
  • [7] S. Jitomirskaya and B. Simon, Operators with singular continuous spectrum, III. Almost periodic Schrödinger operators, Commun. Math. Phys. 165 (1994), 201--205. CMP 95:02
  • [8] W. Kirsch, S. Kotani, and B. Simon, Absence of absolutely continuous spectrum for some one-dimensional random but deterministic potentials, Ann. Inst. Henri Poincaré 42 (1985), 383--406. MR 87h:60115
  • [9] S. Molchanov, Lectures on the Random Media, Summer School in Probability Theory, Saint-Flour, France, 1992.
  • [10] D. Pearson, Singular continuous measures in scattering theory, Commun. Math. Phys. 60 (1978), 13--36. MR 58:4076
  • [11] B. Simon, Operators with singular continuous spectrum, I. General operators, Ann. of Math. 141 (1995), 131--145. CMP 95:07
  • [12] ------, $L^{p}$ norms of the Borel transform and the decomposition of measures, Proc. Amer. Math. Soc. 123 (1995), 3749--3755. CMP 94:13
  • [13] ------, Operators with singular continuous spectrum, VI. Graph Laplacians and Laplace-Beltrami operators, Proc. Amer. Math. Soc. (to appear). CMP 95:05
  • [14] B. Simon and T. Spencer, Trace class perturbations and the absence of absolutely continuous spectrum, Commun. Math. Phys. 125 (1989), 113--126. MR 91g:81018
  • [15] G. Stolz, Spectral theory for slowly oscillating potentials, II. Schrödinger operators, Math. Nachrichten (to appear).

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 34L40, 34B24

Retrieve articles in all journals with MSC (1991): 34L40, 34B24


Additional Information

B. Simon
Affiliation: Division of Physics, Mathematics and Astronomy, California Institute of Technology, Pasadena, California 91125-0001
Email: bsimon@caltech.edu

G. Stolz
Affiliation: Department of Mathematics, University of Alabama at Birmingham, Birmingham, Alabama 35294-1170
Email: stolz@vorteb.math.uab.edu

DOI: https://doi.org/10.1090/S0002-9939-96-03465-X
Received by editor(s): January 9, 1995
Additional Notes: This material is based upon work supported by the National Science Foundation under grant no. DMS-9101715. The government has certain rights to this material.
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1996 B. Simon and G. Stolz

American Mathematical Society